Ask a doctor

I Am Getting Pimples After Using Retin a .05% Cream, Should I Discontinue Using?

i have been using retin a .05% cream for the past 10 days. every 2 or 3 days i get a new pimple... am getting desperate now.. should i continue using it? and in case of a pimple what to do? how to treat it?

Doctor Answers (2)

Retin A needs time to work

+3

Retin A does not work overnight at decreasing and improving acne but usually takes around 2 months before the beneficial effects become noticeable.  Early on in treatment with Retin A, patients may experience worsening of their acne as well as significant peeling and dryness.  I counsel my patients to begin their Retin A nightly, but to decrease the application to every other night or every third night if they experience significant irritation.  In most patients, the skin develops tolerance to Retin A and they can then transition into a nightly regimen.  I recommend being evaluated by a board certified dermatologist so your individual case can be appropriately diagnosed and managed.

Web reference: http://www.perridermatology.com

Houston Dermatologist

Retin-A cream

+2

Retin-A cream is a great treatment, however by resurfacing the skin layers it often causes initial dryness and breakouts.  In most patients, the skin gets used to Retin-A and improves over a 2 month course.

Toronto Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...